Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 19, 2001, 5:24 AM CST for Marion County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 19, 2001, 5:24 AM CST (11:24 UTC)
- Expired
- Jan 19, 2001, 6:00 AM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 1:15 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 191125
SVRJAN
MSC091-191200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CST FRI JAN 19 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 600 AM CST
* AT 524 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTH OF COLUMBIA...MOVING NORTHEAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR COLUMBIA AT 530 AM CST
LAT...LON 3101 8982 3102 8982 3115 8965 3140 8970
3126 8984 3120 8993 3115 8996 3109 8992
3108 8983 3101 8983
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 3:45 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 19, 3:45 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 AM CST FRI JAN 19 2001 LATEST SURFACE ANALYSIS INDICATES AN ELONGATED AREA OF LOW PRESSURE AND FRONTAL BOUNDARY STRETCHING FROM SOUTHEAST LOUISIANA TO MIDDLE TENNESSEE. TWO LOW CENTERS ARE DEFINED...ONE OVER MIDDLE TENNESSEE AND ONE COMING ONSHORE SOUTHEAST LOUISIANA FROM THE GULF OF MEXICO. A LARGE AREA OF RAIN...WITH A FEW THUNDERSTORMS...PRETTY MUCH BISECTS THE CWFA INTO NW AND SE SECTIONS. WARM SECTOR HAS SHIFTED SOMEWHAT SOUTHEAST TONIGHT...AND LOOKS TO BE FROM NEAR MERIDIAN TO HATTIESBURG. DEWPOINTS BEHIND BOUNDARY ARE IN THE 30S AND IN THE WARM SECTOR DEWPOINTS ARE STILL IN THE LOWER TO MID 50S. MODELS ARE IN GOOD AGREEMENT THIS RUN WITH MASS FIELDS. IN THE UPPER LEVELS...500MB TROUGH LOOKS TO SWING THROUGH OVERNIGHT/EARLY SATURDAY AND BE EAST OF THE AREA BY LATE SATURDAY. THERE ARE TWO MAIN SHORTWAVES ASSOCIATED WITH THIS SYSTEM...ONE FROM THE SOUTHERN STREAM AND ONE FROM THE NORTHERN STREAM. THE SOUTHERN STREAM SHORTWAVE WILL MAKE ITS WAY EAST THROUGH THE STATE DURING THE DAY TODAY. THE NORTHERN STREAM SHORTWAVE WILL MOVE THROUGH THE STATE OVERNIGHT INTO THE DAY SATURDAY. THERE WILL BE TWO (POSSIBLY THREE) MAJOR CONCERNS THIS FORECAST PACKAGE. THE FIRST WILL BE FLOODING. MOST AREAS HAVE SEEN STEADY RAIN FOR THE PAST 24 HOURS AND THE GROUND IS SATURATED...WITH THE EXCEPTION OF THE SOUTHEAST. WILL RE-ISSUE A FLOOD WATCH (THROUGH TODAY) FOR ALL AREAS EXCEPT SOUTHEAST ZONES...WITH MOST AREAS SEEING AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL. PRECIP AXIS WILL SHIFT SLOWLY EASTWARD TODAY AS THE SURFACE SYSTEM MOVES OFF TO THE NORTHEAST/EAST AHEAD OF THE APPROACHING UPPER LEVEL SYSTEM. THE SECOND CONCERN WILL BE WINTER PRECIPITATION LATE TODAY/OVERNIGHT. ETA AND AVN ARE BOTH IN GOOD AGREEMENT WITH THE ARRIVAL OF THE COLD TEMPERATURES BEHIND THIS FRONTAL SYSTEM. TEMPS WILL DROP THROUGH THE THIRTIES TODAY...BUT FREEZING AND BELOW TEMPERATURES ARE NOT EXPECTED TO ARRIVE UNTIL LATER THIS AFTERNOON IN THE NORTHWEST AND EARLY EVENING FOR POINTS SOUTHEAST. MOISTURE (ABOVE 850MB) WILL BE ON THE DECREASE OVERNIGHT...BUT GOOD LOW LEVEL MOISTURE WILL BE AROUND THROUGH THE DAY ON SATURDAY. WITH THE NORTHERN STREAM SHORTWAVE MOVING THROUGH TONIGHT...WILL NOT RULE OUT THE POSSIBILITY OF PRECIP. AGREE WITH THE ONGOING PRECIP CHANCES OVERNIGHT. SNOW AND RAIN/SNOW MIX WILL BE POSSIBLE OVERNIGHT FOR ALL ZONES EXCEPT SOUTHEAST. THE THIRD PROBLEM COULD BE FOG...ESPECIALLY IN THE SOUTHEAST ZONES. THIS AREA HAS SEEN RAIN TODAY AND IS STILL SOMEWHAT IN THE WARM SECTOR. FOG IS A POSSIBILITY (BEFORE RAIN MOVES IN AGAIN) AND WILL MONITOR THIS AREA IN CASE VISIBILITIES START DECREASING. IN THE EXTENDED: CURRENT LOOKS FINE. WEATHER SHOULD BE FAIRLY BENIGN AND ONLY WITH SLIGHT CHANCES OF PRECIP IN DAY 6/7. TEMPS WILL BE SOMEWHAT COOLER...WITH HIGHS MAINLY IN THE 40S AND LOWS IN THE 20S AND 30S. QPF DISCUSSION: NCEP GUIDANCE LOOKS GUIDANCE LOOKS GOOD. (SEE ABOVE FOR MORE DETAILED DISCUSSION) PRELIM NUMBERS... JAN 40/26/36/20 +2-- MEI 46/29/38/20 +3-- .JA.N... MS...FLOOD WATCH 018-019-025?055-059>062 TODAY LA...FLOOD WATCH ALL ZONES TODAY. AR...FLOOD WATCH ALL ZONES TODAY. 32
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 1:03 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 27 min |
| Jan 19, 1:14 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 31 min |
| Jan 19, 1:17 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 43 min |
| Jan 19, 1:28 AM CST | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Jan 19, 5:37 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 23 min |
| Jan 19, 5:45 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 30 min |
| Jan 19, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 36 min |
| Jan 19, 3:01 PM CST | Flash Flood Warning | JAN | Hinds | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.